Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

I am pregnant and have black stool. What should i do ?

Im pregnant and want to know why my stool is a stringy black color. I have been told before my iron was low. Is it ok to take the iron pills I have or should I contact my doctor first?
Asked On : Wed, 3 Aug 2011
Answers:  1 Views:  423
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response

Thanks for posting your query.

Blackish stools would usually be with iron supplements which is a normal thing.
If if you have started with the iron pills which you have your stool would be black due to iron.

Otherwise black stool is not a normal thing and you need to be investigated by X-ray, Endoscopy.

I suggest you to start on iron supplements only after consulting your Obstetrician.

Hope I have answered your query.

Wishing you good health.


Answered: Wed, 3 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor